Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 74, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 15, 2008, 6:01 AM EDT for Coweta County, Fayette County, Spalding County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2008, 6:01 AM EDT (10:01 UTC)
- Expired
- Mar 15, 2008, 6:45 AM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Coweta County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 11 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 4:28 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 151001
SVRFFC
GAC077-113-255-151045-
/O.NEW.KFFC.SV.W.0074.080315T1001Z-080315T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 AM EDT SAT MAR 15 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
COWETA COUNTY IN WEST CENTRAL GEORGIA
WESTERN SPALDING COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 645 AM EDT
* AT 559 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP TO 70
MPH. THIS STORM WAS LOCATED NEAR GRANTVILLE...MOVING EAST AT 55
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THOMAS CROSSROADS...PEACHTREE CITY...SENOIA AND FAYETTEVILLE.
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
SATURDAY MORNING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3320 8449 3322 8451 3323 8466 3321 8484
3322 8493 3327 8493 3331 8497 3343 8499
3345 8438 3343 8440 3335 8437 3320 8438
TIME...MOT...LOC 1001Z 271DEG 50KT 3328 8478
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 5:00 AM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Mar 15, 5:00 AM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT SAT MAR 15 2008 .UPDATE... QUICK UPDATE TO ADD DENSE FOG ADVISORY FOR AREAS NORTH OF CARROLLTON TO ATLANTA TO NORTH OF ATHENS. SOME AIRPORTS STILL NOT REPORTING DENSE FOG...BUT TOO MANY ARE TO IGNORE. MCC MOVING EAST SHOULD DISSIPATE FOG BY 6AM IN NW ZONES AND 10AM IN NE ZONES. SNELSON && .PREV DISCUSSION... /ISSUED 307 AM EDT SAT MAR 15 2008/ SHORT TERM /TODAY THROUGH MONDAY/... PRIMARY CONCERN IS EXTENT...MAGNITUDE AND TIMING OF SEVERE WEATHER TODAY. COMPLEX OF STORMS CURRENTLY LOCATED OVER WESTCENTRAL AL MOVING QUICKLY EAST. LINEAR EXTRAPOLATION PUTS COMPLEX INTO WRN GA BETWEEN 5 AND 6AM. EXPECT STORMS TO PROGRESS EAST WHILE ONLY WEAKENING IN INTENSITY SLIGHTLY. PRIMARY THREAT THIS MORNING WILL BE DAMAGING WINDS. AFTER LINE OF STORMS MOVES EAST ACROSS AREAS NORTH OF COLUMBUS TO SANDERSVILLE LINE...DRY SLOT SHOULD PUSH INTO SRN PART OF CWA FROM THE WEST WITH TEMPS WARMING INTO THE 70S AND LOW 80S IN SW ZONES. BIG QUESTION IS WHERE WILL WARM FRONT SET UP AND HOW WILL STORM COMPLEX AFFECT ENVIRONMENT. INITIAL THOUGHTS ARE THAT STORM COMPLEX WILL ENHANCE COLD POOL NORTH OF WARM FRONT AND WARM FRONT MAY BE A LITTLE FURTHER SOUTH AND LINGER IN CWA LONGER THAN MODELS INDICATING. ISOLATED SUPERCELLS SHOULD DEVELOP IN WARM SECTOR SOUTH OF WARM FRONT AND ANY CELLS WHICH APPROACH BOUNDARY WILL HAVE AMPLE VERTICAL WIND SHEAR FOR STRONG MESOCYCLONES AND TORNADOES. INSTABILITY IN THE WARM SECTOR MORE THAN SUFFICIENT FOR SUPERCELLS ..MLCAPE STILL PROGGED BY GFS AND WRF AROUND 1300-1800 J/KG. EVEN IN WARM SECTOR WITH SW SFC WINDS...GFS PROGS 0-1KM SRH OF 125-200 M2/S2...SUFFICIENT IN ITSELF FOR SUPERCELLS. ANY BAROCLINIC ZONES/BOUNDARIES WILL JUST ENHANCE THIS. IF SFC LOW DEEPENS MORE THAN PROGGED IN THE AFTERNOON...ISOALLOBARIC FORCING WILL ALSO BACK SFC WINDS FURTHER ENHANCING ENVIRONMENTAL HELICITY. ONLY HOPES FOR REDUCING THREAT OF SUPERCELLS AND TORNADOES WOULD BE IF COMPLEX BECOMES LARGER AND STRONGER THAN EXPECTED OR SLOWS DOWN ..STABILIZING MUCH OF CWA FOR MOST OF THE DAY. ANOTHER HOPE IS THAT MIXING IN WARM SECTOR WILL BE STRONGER THAN EXPECTED AND VEER SFC WINDS TO SW OR W... MINIMIZING VERTICAL WIND SHEAR AND CONVERGENCE AHEAD OF COLD FRONT. WILL NEED TO MONITOR EVOLUTION OF STORMS AND MESOSCALE ENVIRONMENT CLOSELY. SYSTEM WILL PUSH OUT QUICKLY TONIGHT...ENDING BY 00Z IN SW 1/2 AND 06Z IN NE 1/2. WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA. NO SIGNIFICANT COOLING EXPECTED AS GENERAL PATTERN REMAINS ZONAL THROUGH MONDAY WHEN HIGH AMPLITUDE UPPER LOW DEVELOPS OVER SW U.S. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... UPPER LOW PROGGED BY GFS AND ECMWF TO MOVE INTO THE SRN PLAINS TUES AND MS VALLEY WED...HOWEVER GFS KEEPS SYSTEM MUCH MORE INTENSE THAN ECMWF. SHOULD SEE ANOTHER ROUND OF TSRA ON WED SO HAVE KEPT THIS GOING. INITIAL PROGS SHOW LIMITED INSTABILITY WITH THIS SYSTEM...LETS HOPE IT STAYS THAT WAY. SNELSON && .AVIATION... LOOKS LIKE A RATHER ACTIVE AVIATION WEATHER DAY ACROSS NORTH AND CENTRAL GEORGIA. SHOWERS AND THUNDERSTORMS ACROSS AL WILL MOVE ACROSS THE ATL AREA BY 10-12Z. MOSTLY LARGE HAIL AND GUSTY WINDS ASSOCIATED WITH THESE THUNDERSTORMS. THEY SHOULD BE EAST OF THE TAF SITES BY 14-16Z. THERE WILL BE ANOTHER SHOT OF THUNDERSTORMS AS CONVECTIVE REDEVELOPMENT BEGINS THIS AFTERNOON THROUGH TONIGHT. WINDS THIS MORNING MAINLY OUT OF THE SE AND VERY LIGHT BUT LOOKING FOR WINDS TO INCREASE LATER TODAY OUT OF THE SW 06-12KT. WITH VERY LIGHT TO CALM WINDS THIS MORNING FOG HAS DEVELOPED ACROSS THE AREA. IT IS TAKING VSBYS DOWN TO 1SM OR EVEN LOWER BUT WITH THUNDERSTORMS MOVING IN SHOULD SEE FOG DISSIPATE SHORTLY. LOW CEILINGS THIS MORNING WITH FOG BUT THINGS SHOULD IMPROVE BY DAYBREAK WITH THUNDERSTORMS MOVING IN BUT STILL LOOKING FOR CEILINGS IN THE 2000 TO 3000FT RANGE. .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 46 71 40 66 / 60 30 0 5 5 ATLANTA 69 44 68 42 67 / 60 20 0 5 5 BLAIRSVILLE 62 38 63 37 62 / 80 30 0 5 5 CARTERSVILLE 68 44 65 37 68 / 70 20 0 5 5 COLUMBUS 79 51 74 45 74 / 30 10 0 5 5 GAINESVILLE 62 46 67 40 65 / 70 30 0 5 5 MACON 78 47 76 41 70 / 30 20 0 5 5 ROME 70 44 65 39 68 / 70 20 0 5 5 PEACHTREE CITY 73 46 69 38 68 / 50 10 0 5 5 VIDALIA 76 49 75 41 69 / 20 20 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS... FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL... HARALSON...JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON... PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...UNION... WALKER...WHITE...WHITFIELD. && 13/01
Hazardous weather outlook, Mar 15, 5:54 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 554 AM EDT SAT MAR 15 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 554 AM EDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY. .DAY ONE...TODAY AND TONIGHT .SYNOPSIS... A COMPLEX OF STORMS CURRENTLY LOCATED OVER EASTERN ALABAMA IS MOVING QUICKLY EAST...AND SHOULD MOVE INTO WESTERN GEORGIA JUST BEFORE DAYBREAK. THESE STORMS ARE ASSOCIATED WITH A DEVELOPING LOW PRESSURE SYSTEM MOVING NORTHEAST OUT EASTERN TEXAS AND ARKANSAS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE LARGE HAIL STRONG GUSTY WINDS AND PERIODS OF HEAVY RAIN. THE BEST PLACE FOR SEVERE STORMS TO DEVELOP WILL BE ALONG AND NORTH OF A COLUMBUS TO MACON LINE THIS MORNING AND AFTERNOON. .DISCUSSION... A LINE OF SHOWERS AND THUNDERSTORMS MOVING EAST IS CURRENTLY LOCATED OVER EASTERN ALABAMA. THESE STORMS WILL MOVE INTO WESTERN GEORGIA JUST BEFORE DAYBREAK AND CONTINUE EASTWARD ACROSS THE AREA. ONCE THESE STORMS MOVE EAST OF THE AREA...A DRY SLOT SHOULD PUSH INTO SOUTHWESTERN PORTIONS OF THE STATE WITH TEMPS WARMING INTO THE 70S AND LOW 80S. WITH THESE TEMPS THERE WILL BE A WARM FRONT SETTING UP ACROSS CENTRAL GEORGIA WHICH WILL ACT AS A CATALYST FOR CONVECTIVE REDEVELOPMENT THIS AFTERNOON. THE STORM COMPLEX THAT WILL MOVE ACROSS THE AREA THIS MORNING WILL ENHANCE THE COLD POOL NORTH OF THE WARM FRONT. ISOLATED SUPERCELLS SHOULD DEVELOP IN WARM SECTOR SOUTH OF THE WARM FRONT AND ANY CELLS WHICH APPROACH BOUNDARY WILL HAVE AMPLE VERTICAL WIND SHEAR FOR STRONG MESOCYCLONES AND TORNADOES. INSTABILITY IN THE WARM SECTOR SHOULD BE MORE THAN SUFFICIENT FOR SUPERCELLS WITH MLCAPE STILL EXPECTED IN THE 1300-1800 RANGE AND HELICITIES OF 125-200. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED SUNDAY THROUGH TUESDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Mar 15, 12:18 AM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1218 AM EDT SAT MAR 15 2008 GAZ037-150445- 1218 AM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND MPH WINDS IN OCONEE COUNTY UNTIL 1245 AM EDT... AT 1213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FARMINGTON...MOVING EAST AT 35 MPH. WIND GUSTS OF 40 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM MOVES ACROSS OCONEE COUNTY THROUGH 1245 AM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FARMINGTON AND BISHOP. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Mar 15, 12:26 AM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1226 AM EDT SAT MAR 15 2008 GAZ059-150515- 1226 AM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN JASPER COUNTY UNTIL 115 AM EDT... AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF MONTICELLO...MOVING EAST AT 25 MPH. WIND GUSTS OF 40 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM MOVES ACROSS JASPER COUNTY THROUGH 115 AM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MONTICELLO...ADGATEVILLE AND SHADY DALE.
Special weather statement, Mar 15, 12:36 AM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1236 AM EDT SAT MAR 15 2008 GAZ075-076-150515- 1236 AM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN NORTHERN JEFFERSON AND GLASCOCK COUNTIES UNTIL 115 AM EDT... AT 1231 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GIBSON...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON AND GLASCOCK COUNTIES THROUGH 115 AM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE GIBSON...EDGE HILL...EDGEHILL...AVERA...STAPLETON...WRENS...STELLAVILLE AND MATTHEWS.
Special weather statement, Mar 15, 1:19 AM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 119 AM EDT SAT MAR 15 2008 GAZ033-034-045-150545- 119 AM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 145 AM EDT... AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SANDY SPRINGS...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DEKALB...GWINNETT AND FULTON COUNTIES THROUGH 145 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANDY SPRINGS...NORTH ATLANTA...DUNWOODY...DORAVILLE...CHAMBLEE...NORCROSS...TUCKER...STONE MOUNTAIN...MOUNTAIN PARK AND LILBURN.
Special weather statement, Mar 15, 5:08 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 AM EDT SAT MAR 15 2008 GAZ011-012-019-020-030-031-041-042-150945- 508 AM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN CARROLL...HARALSON...PAULDING...POLK...BARTOW...FLOYD...CHATTOOGA AND GORDON COUNTIES UNTIL 545 AM EDT... AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CHATTOOGAVILLE TO 18 MILES WEST OF JAKE... MOVING EAST AT 65 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CARROLL...HARALSON...PAULDING...POLK...BARTOW...FLOYD...CHATTOOGA AND GORDON COUNTIES THROUGH 545 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ETNA...ESOM HILL...CHATTOOGAVILLE...BERRYTON... HOLLAND...COOSA...LYERLY...CAVE SPRING...BURWELL...TIDINGS... FELTON...TALLAPOOSA...CEDARTOWN AND JOHN TANNER STATE PARK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 15, 5:17 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 AM EDT SAT MAR 15 2008 GAZ041>043-052-053-150945- 517 AM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN HEARD...COWETA...DOUGLAS...CARROLL AND HARALSON COUNTIES UNTIL 545 AM EDT... AT 413 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES SOUTHWEST OF TALLAPOOSA TO 33 MILES WEST OF WARESVILLE...MOVING EAST AT 50 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS HEARD... COWETA...DOUGLAS...CARROLL AND HARALSON COUNTIES THROUGH 545 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TALLAPOOSA... BUDAPEST...JAKE...EPHESUS...BOWDON...BREMEN...TYUS...JOHN TANNER STATE PARK...BURWELL...BOWDEN JUNCTION...WACO...MOUNT ZION... SIMPSON...FROLONA AND ROOPVILLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:09 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 36 min |
| Mar 14, 9:30 PM EDT | Tornado Warning | FFC | Fulton | 30 min |
| Mar 14, 9:36 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 24 min |
| Mar 14, 9:37 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 23 min |
| Mar 14, 9:48 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 27 min |
| Mar 14, 10:00 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale, Walton | 45 min |
| Mar 14, 10:10 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Paulding | 35 min |
| Mar 14, 10:12 PM EDT | Tornado Warning | FFC | Newton, Rockdale | 33 min |
| Mar 14, 10:30 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 45 min |
| Mar 14, 10:48 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton | 42 min |
| Mar 14, 10:50 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 55 min |
| Mar 14, 11:03 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Putnam | 27 min |
| Mar 14, 11:29 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam | 46 min |
| Mar 14, 11:35 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 40 min |
| Mar 14, 11:40 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry | 50 min |
| Mar 15, 12:03 AM EDT | Severe Thunderstorm Warning | FFC | Morgan, Walton | 27 min |
| Mar 15, 4:05 AM EDT | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 37 more | 4 hr |
| Mar 15, 5:25 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 50 min |
| Mar 15, 5:57 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, DeKalb, Douglas, Fayette, Fulton and 1 more | 33 min |
| Mar 15, 6:42 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Morgan, Newton, Oconee, Rockdale and 1 more | 33 min |
| Mar 15, 6:46 AM EDT | Tornado Warning | FFC | DeKalb, Gwinnett, Rockdale, Walton | 13 min |
| Mar 15, 11:58 AM EDT | Tornado Warning | FFC | Bartow, Floyd, Paulding, Polk | 47 min |
| Mar 15, 12:04 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Gordon, Murray, Whitfield | 26 min |
| Mar 15, 12:24 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Union | 36 min |
| Mar 15, 12:32 PM EDT | Tornado Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 43 min |
| Mar 15, 12:37 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 23 min |
| Mar 15, 12:50 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 25 min |
| Mar 15, 1:10 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Dawson, Forsyth | 35 min |
| Mar 15, 1:14 PM EDT | Tornado Warning | FFC | Cherokee, Dawson, Forsyth, Pickens | 46 min |
| Mar 15, 1:27 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 33 min |
| Mar 15, 1:34 PM EDT | Tornado Warning | FFC | Dawson, Forsyth, Hall, Jackson | 41 min |
| Mar 15, 1:46 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding | 29 min |
| Mar 15, 1:57 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 33 min |
| Mar 15, 2:00 PM EDT | Tornado Warning | FFC | Banks, Hall, Jackson | 45 min |
| Mar 15, 2:02 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 43 min |
| Mar 15, 2:06 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 24 min |
| Mar 15, 2:18 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 27 min |
| Mar 15, 2:23 PM EDT | Tornado Warning | FFC | Banks, Madison | 37 min |
| Mar 15, 2:27 PM EDT | Tornado Warning | FFC | Cherokee, Forsyth, Fulton | 35 min |
| Mar 15, 2:35 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 40 min |
| Mar 15, 2:43 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Gordon, Pickens | 47 min |
| Mar 15, 2:43 PM EDT | Tornado Warning | FFC | Gwinnett, Hall | 47 min |
| Mar 15, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 45 min |
| Mar 15, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding, Polk | 43 min |
| Mar 15, 2:58 PM EDT | Tornado Warning | FFC | Barrow, Jackson | 47 min |
| Mar 15, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Paulding, Polk | 36 min |
| Mar 15, 3:12 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson | 33 min |
| Mar 15, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Union | 36 min |
| Mar 15, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin, Pickens | 41 min |
| Mar 15, 3:24 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton, Paulding | 51 min |
| Mar 15, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 40 min |
| Mar 15, 3:29 PM EDT | Tornado Warning | FFC | Clarke, Madison, Oglethorpe | 46 min |
| Mar 15, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 23 min |
| Mar 15, 3:37 PM EDT | Severe Thunderstorm Warning | FFC | White | 23 min |
| Mar 15, 3:37 PM EDT | Tornado Warning | FFC | Cobb, Douglas, Fulton | 38 min |
| Mar 15, 3:41 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 34 min |
| Mar 15, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett | 59 min |
| Mar 15, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 44 min |
| Mar 15, 3:55 PM EDT | Tornado Warning | FFC | DeKalb | 35 min |
| Mar 15, 4:01 PM EDT | Tornado Warning | FFC | Banks, Hall, Jackson | 25 min |
| Mar 15, 4:05 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee | 25 min |
| Mar 15, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 23 min |
| Mar 15, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale, Walton | 32 min |
| Mar 15, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 46 min |
| Mar 15, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Walton | 45 min |
| Mar 15, 4:19 PM EDT | Tornado Warning | FFC | Barrow, Gwinnett | 26 min |
| Mar 15, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Henry, Newton, Rockdale | 79 min |
| Mar 15, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 34 min |
| Mar 15, 4:30 PM EDT | Tornado Warning | FFC | Hall, Jackson | 45 min |
| Mar 15, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Oconee, Oglethorpe, Taliaferro | 40 min |
| Mar 15, 4:38 PM EDT | Tornado Warning | FFC | Newton, Walton | 37 min |
| Mar 15, 4:42 PM EDT | Tornado Warning | FFC | Barrow, Clarke, Jackson, Oconee | 33 min |
| Mar 15, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Newton | 27 min |
| Mar 15, 4:51 PM EDT | Tornado Warning | FFC | Morgan | 24 min |
| Mar 15, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 62 min |
| Mar 15, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 46 min |
| Mar 15, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Fulton | 28 min |
| Mar 15, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 27 min |
| Mar 15, 5:04 PM EDT | Tornado Warning | FFC | Madison | 26 min |
| Mar 15, 5:09 PM EDT | Tornado Warning | FFC | Clarke, Oconee, Oglethorpe, Wilkes | 18 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.